Florida, 2025

Flood in Florida, February 18, 2025

February 18, 2025 · NWS MFL · 1 event in 1 county or zone

Following the passage of a frontal surface boundary, showers remained to the north of the boundary as it sat across the Florida Keys region on February 18th. Plentiful precipitable water supported scattered shower activity along the east coast metro areas, including Miami Beach, through the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Following the passage of a frontal surface boundary, showers remained to the north of the boundary as it sat across the Florida Keys region on February 18th. Plentiful precipitable water supported scattered shower activity along the east coast metro areas, including Miami Beach, through the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 18, 2:52 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 18, 2:52 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
252 PM EST Tue Feb 18 2025

...New LONG TERM...

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1203 PM EST Tue Feb 18 2025

Mesoanalysis indicates the continued presence of a diffuse and
frontolytic surface boundary just to the south of the region over
the Florida Keys. An envelope of deeper precipitable water remains
entrenched on the northern side of the boundary which will support
the potential for shower activity along the east coast metro areas
this afternoon. Continued moisture transport via easterly flow will
result in a continued potential of precipitation chances in the 20-
30% ballpark across the east coast metro areas through the early
evening hours. While scattered showers may be abundant in nature,
residual dry air in the column and a lack of instability will keep
the potential of thunderstorm activity rather limited, perhaps
confined to the nearshore Atlantic gulfstream waters. Ample cloud
cover and shower activity will result in cooler high temperatures
(upper 70s to low 80s) along the east coast with warmer high
temperatures (mid 80s) expected across inland southwestern
Florida. With decoupling of the vertical column overnight and
residual surface moisture, patches of dense fog are possible
across inland locales before and during daybreak on Wednesday. It
will feel unseasonably warm along the immediate east coast
overnight thanks to that light easterly breeze with temperatures
in the low to mid 60s expected elsewhere.

As we move into Wednesday, winds will start to veer southerly and
increase as a longwave trough tracks across the Eastern Seaboard and
its associated cold frontal boundary will push southeastwards
towards the Florida Peninsula. The southerly flow will set the stage
for ample WAA (Warm Air Advection) across the region which may
result in high temperatures approaching climatological record highs.
NBM QMD data in conjunction with LREF guidance hints at the potential
of temperatures reaching the low to mid 80s along the east coast of
South Florida with some inland suburbs potentially reaching the
upper 80s. A pure southerly flow in this regime (warm sector of an
approaching cold front) favors the warmest temperatures near Lake
Okeechobee and across inland areas of the region. As the frontal
boundary advects eastward across the Gulf of Mexico, synoptic
support in the form of mid-level shortwave will eject to the
northeast away from the surface boundary. This will act to cut
support for a line of showers and thunderstorms over the Gulf and
allow for a weakening trend of convection as it approaches the
peninsula.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 249 PM EST Tue Feb 18 2025

With Wednesday's frontal passage, there will be some lingering light
showers overnight, in addition to mild low temperatures. The best
chances for showers will be in the northern portion of the CWA,
by Lake Okeechobee, and over the Gulf Waters. Following the cold
front's passage Wednesday night/early Thursday, ensemble models
are forecasting a quiet weather pattern for the latter half of the
week into Saturday with the influence of mid-level zonal ridging
and surface high pressure. With the influx of cooler air, due to
northerly flow from the frontal passage, temperatures will drop to
near, or just below, normal. Afternoon highs will keep in the low
to mid 70s across South Florida on Thursday and Friday. The
cooler air will be more impactful overnight with the potential for
Thursday night lows dropping into the mid-40s across portions of
the northern interior, near the lake. There is still moderate
uncertainty of how much radiational cooling will occur, but below
normal overnight lows can be expected on Thursday and Friday
nights.

Beyond Saturday, long term guidance is suggesting the return to
active weather with a trough progressing across the Gulf and moving
into the Florida Peninsula. With continuing disagreement amongst the
models, timing and details are not certain. However, ensembles are
showing that there will be plentiful moisture to support the return
of wet conditions (20-30% chance) with PWATs 1.5-1.7", as well as
temperatures remaining in the 70s each afternoon early next week. As
time approaches and certainty grows, we will provide more details.

&&

.AVIATION...
(18Z TAFS)
Issued at 1203 PM EST Tue Feb 18 2025

SCT to BKN MVFR ceilings throughout the day, with some scattered
coastal showers possible this afternoon through the evening. Winds
will remain out of a E/SE 7-12 kts across the east coast and a
westerly Gulf breeze continuing at APF. Patches of dense fog may
impact inland terminals overnight.

&&

.MARINE...
Issued at 1203 PM EST Tue Feb 18 2025

Generally benign conditions today with winds at 10-15 kts and seas
at 2-4 feet. There will be chances for a few showers today, mainly
over the Atlantic waters. Winds will increase in the Atlantic on
Wednesday back to near cautionary levels at 15-20 kts with some
gusts up to 20-25 kts, but seas should remain at 2-4 feet.

&&

.BEACHES...
Issued at 1203 PM EST Tue Feb 18 2025

A high risk for rip currents is in effect for the Palm beaches with
a moderate risk for the rest of the Atlantic beaches today.
An elevated risk is likely to continue for the rest of this week as
well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            70  85  68  79 /  20   0   0  10
West Kendall     66  87  65  80 /  20   0   0  10
Opa-Locka        68  87  66  80 /  20   0   0  10
Homestead        68  84  67  80 /  20   0   0  10
Fort Lauderdale  68  84  67  77 /  20   0  10  10
N Ft Lauderdale  68  85  66  77 /  20  10  10  10
Pembroke Pines   69  89  68  80 /  20   0  10  10
West Palm Beach  68  85  65  75 /  20  10  10  10
Boca Raton       68  86  66  76 /  20  10  10  10
Naples           65  83  66  75 /   0  10  20  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for FLZ168.

AM...None.
GM...None.
&&

SHORT TERM...Hadi
LONG TERM....JS
AVIATION...Hadi
Hazardous weather outlook, Feb 18, 3:51 PM EST, 9 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
351 PM EST Tue Feb 18 2025

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
192100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
351 PM EST Tue Feb 18 2025

...High Risk of Rip Currents Across Palm Beach Co. Beaches...
...Patchy Fog Possible Over the Interior Tonight...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...This afternoon and tonight.

Rip Currents: There is a high risk of rip currents along the
Palm Beaches and a moderate risk for the Miami-Dade and Broward
beaches.

Fog: Areas of patchy fog could develop across portions of the
interior tonight into tomorrow morning. This could result in reduced
visibilities.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The risk of rip currents will remain elevated across the Atlantic
Coast beaches through the end of the week.

Another period of hazardous marine conditions could develop later
this week as another front pushes through the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Miami-Dade

When
February 18, 4:00 PM EST to 7:00 PM EST
Where
Miami-Dade County, 1.22 mi WSW of Miami Beach to 1.1 mi SW of Miami Beach
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
25.792, -80.137

The City of Miami Beach Emergency Manager reported flooding across several roadways in Miami Beach due to heavy rainfall in the area in the evening of February 18th. The South Florida Water Management District estimated 1 to 3 inches of rain in this general area. Photo evidence showed several inches of rain ponding on the roadways. Clogged drains may have played a significant role in standing water during this period.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1232852.